# SCBS ANNUAL CONFERENCE 2024

# PROGRAMME BOOKLET

# 16•17 MAY 2024

# UTown Auditorium 1 | NUS Campus | Singapore

SOCIETY for CELL BIOLOGY SINGAPORE

# PROUDLY SPONSORED BY: PLATINUM



















SILVER

Thermo Fisher

BRONZE microLAMBDA

# **SCBS 2024 COMMITTEE**

Brian Burke Skin Research Labs, A\*STAR, SG Chii Jou (Joe) Chan Mechanobiology Institute, NUS, SG Alexander Ludwig School of Biological Sciences, NTU, SG Shi Yan Ng Institute of Molecular and Cell Biology, A\*STAR, SG Guillaume Thibault School of Biological Sciences, NTU, SG Thorsten Wohland Department of Biological Sciences, NUS, SG Zhang Dan Temasek Life Sciences Laboratory, NUS, SG

# CONTENTS

#### 16 MAY 2024

#### **KEYNOTE SPEAKER 4**

Cave Exploration at the Nanoscale: The Structure and Function of Caveolae **Prof. Rob Parton** The University of Queensland

ORGANELLES AND 4 CYTOSKELETON IN HEALTH & DISEASE

LUNCH, POSTER 5 PRESENTATION I & EXHIBITION DETAILS

CELL AND TISSUE 6 DYNAMICS FROM DEVELOPMENT TO DISEASE REFRESHMENTS, 7 POSTER PRESENTATION II & EXHIBITION DETAILS

#### 17 MAY 2024

DISEASE 8 MODELING AND CELL BIOLOGY

LUNCH, POSTER 9 PRESENTATION III & EXHIBITION DETAILS

FUNCTION AND10CELL SIGNALING

#### **MORNING SESSION • 16 MAY**

#### 08:00 Registration

#### 08:45•09:10 Welcome Remarks

- 08:45 Opening Remarks by Brian Burke, President SCBS
- 09:00 Founding of the Biophysics Chapter of SCBS, Yan Jie, Mechanobiology Institute

#### 09:10•10:00 Keynote Speaker

Chair: Alexander Ludwig

09:10 Rob Parton – University of Queensland Cave Exploration at the Nanoscale: The Structure and Function of Caveolae

#### 10:00•13:00 Organelles and Cytoskeleton in Health & Disease

Chairs: Sho Suzuki & Claudio Bussi

- **10:00** Lu Lei Nanyang Technological University Solving Golgi's mysteries with new imaging tools
- **10:30** Sudipto Roy Institute of Molecular and Cell Biology, A\*STAR *Cilia, meiosis and fertility*
- 11:00 Coffee Break (30 min)
- **11:30 Yasunori Saheki** Nanyang Technological University Control of intracellular cholesterol distribution via non-vesicular lipid transport at membrane contact sites
- **12:00** Hana Maldivita Tambrin Nanyang Technological University The Cdc42/Rac GAP ArhGAP12 regulates actin polymerisation to control epithelial tight junction formation and permeability
- **12:15 Min Luo** National University of Singapore Probing the Mechanisms of Cell Wall Degradation in Bacterial Division
- **12:45 APP Systems Services** Platinum Sponsor Presentation



### LUNCH • 16 MAY 13:00 • 14:30

Buffer at UTown Auditorium 1 Lobby

At the same time... **POSTER PRESENTATION I**13:30 • 14:30

By research staff and graduate student at UTown Auditorium 1 Lobby Best Poster Award Ceremony will take place at 17:00 on 17 May

## EXHIBITION

09:00 • 19:30

Drop by the booths of our SCBS 2024 Gold & Platinum sponsors!



#### **AFTERNOON SESSION • 16 MAY**

14:30•18:15 Cell and Tissue dynamics from development to disease	
	Chairs: Arikta Biswas & Yusuke Toyama
14:30	Phua Siew Chengi – National University of Singapore
	How may primary cilia shape learning and memory?
15:00	Peter Török – Nanyang Technological University
	Can Brillouin spectroscopy measure mechanical properties of biomedical samples?
15:30	Avery Rui Sun – National University of Singapore
	Hybrid hydrogel-extracellular matrix scaffolds identify distinct
	ligand and mechanical signatures in cardiac aging
15:45	Coffee Break (30 min)
16:15	Elias Barriga – Technische Universität Dresden
	Biophysical Control of Tissue Morphogenesis
16:45	Anastasiia Fadieieva – Nanyang Technological University
	Endoplasmic reticulum homeostasis and posttranslational
	proteins modifications in cellular senescence
17:00	Peter Bond – Bioinformatics Institute, A*STAR
	An integrative modeling approach to targeting pathogens and host
	immunity
17:30	Edward Manser – Institute of Molecular and Cell Biology, A*STAF
	TBD
18:00	Thanh Phuong Nguyen – Mechanobiology Institute
	Tight junction membrane proteins regulate the mechanical
	resistance of apical junctional complex

### **REFRESHMENT • 16 MAY** 18:15 • 19:30

Buffer at UTown Auditorium 1 Lobby

At the same time...

### **POSTER PRESENTATION II** 18:15 • 19:30

By research staff and graduate student at UTown Auditorium 1 Lobby

Best Poster Award Ceremony will take place at 17:00 on 17 May

### EXHIBITION

09:00 • 19:30

Drop by the booths of our SCBS 2024 Gold & Platinum sponsors!



#### **MORNING SESSION • 17 MAY**

#### 09:00•12:30 Organoids: Disease Modeling and Cell Biology

Chairs: Bryan Ng & Haiyang Wang

- **09:00** Andrea Pavesi Institute of Molecular and Cell Biology, A\*STAR Unlocking the Therapeutic Potential of In Vitro Models for the Blood-Brain Barrier and Tumor Immune Vascularized Organoids
- **09:30** Xia Yun Nanyang Technological University Interrogating kidney diseases using hPSC-derived kidney organoids
- **10:00** Ng Boon Heng Mechanobiology Institute Investigating the Role of Theca Cell Mechanosensing during Ovarian Follicle Development
- 10:15 Coffee Break (30 min)
- **10:45** Srikala Raghavan Skin Research Labs, A\*STAR Uncovering the Role of LINC Complex Proteins in Skin
- **11:15** Liu Jinyue Genome Institute of Singapore, A\*STAR Spatial architecture of autism pathogenesis during early development
- **11:45** Leong Kim Whye Mechanobiology Institute Self-organized criticality of lumen formation in ovarian follicle development
- **12:00 BD Bioscience** Platinum Sponsor Presentation



# LUNCH • 17 MAY

Buffer at UTown Auditorium 1 Lobby

At the same time...

### **POSTER PRESENTATION III** 12:45 • 14:00

By research staff and graduate student at UTown Auditorium 1 Lobby

Best Poster Award Ceremony will take place at 17:00 on 17 May

# EXHIBITION

09:00 • 17:30

Drop by the booths of our SCBS 2024 Gold & Platinum sponsors!



#### **AFTERNOON SESSION • 17 MAY**

#### 14:00•17:30 Nuclear Function and Cell Signaling

Chairs: Lu Gan & Chen Ee Sin

- **14:00** Marco Foiani Cancer Science Institute Singapore ATR and ATM-mediated control of nuclear mechanics
- **14:30** Melissa Jane Fullwood Nanyang Technological University Investigating the 3D genome organization of super-silencers in the human genome
- **15:00 Hoh Kar Ling** Temasek Life Sciences Laboratory A Link Between Lipid Transfer Activity and Cell Polarity Regulated by Schizosaccharomyces pombe Oxysterol-binding Protein (OSBP)-related Proteins
- 15:15 Coffee Break (30 min)
- **15:45 Winston Zhao** National University of Singapore Live-cell Single-molecule Imaging and Mapping of Human SWI/SNF Chromatin Remodelers Reveal Bromodomain-mediated and Cancer-mutants-specific Landscape of DNA-binding Dynamics
- **16:15** Wilford Kenny Kho Nanyang Technological University Nanopillar-enabled assessment of cellular age and efficacy of anti-ageing therapeutics
- **16:30 Oliver Dreesen** Skin Research Labs, A\*STAR Delineating the chain of events that trigger cellular senescence in the premature aging syndrome Hutchinson-Gilford progeria
- 17:00 EINST Technology Platinum Sponsor Presentation



17:15 Closing Remarks – SCBS 2024 Organizing Committee Best Short Talks & Poster Award Ceremony

# **Contact Us**

SOCIETY for CELL BIOLOGY SINGAPORE



SCBS.SG



@SCBSsg



scbs.sg@gmail.com

#SCBS24